Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Dealing with toe nail fungus, have 3 raised, red streaks without the top layer of skin on calf. Cause?

Three red streaks resembling a scratch from a branch appeared on my inner mid calf yesterday. They are raised and the top layer of skin is missing as in a shallow burn. They itched at first, but not now. Do not respond to Neosporin or Lotrimin . I am male, 50 yrs. No history of any skin problems. Am currently dealing with toenail fungus - argh.
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

If we are certain that the affection is a fungal nail infection (onychomycosis) then the treatment options you have presented are not exhaustive. Firstly, neosporin is more of antibacterial rather than antifungi while lotrimin (clotrimazole) is an antifungal agent. For chronic onychomycosis you will need both oral and local treatment. Drugs to consider is oral griseofulvin, fluconazole etc and local creams such as ketokonazole, miconazole etc, treatment given for weeks to months till an improvement is noticed. Fungal nail infection can be very resistant to treatment as so requires aggressive antifungal regimen. If after taking the above recommendations you do not feel better, your doctor will have to sample a specimen from your nails and analyze in the laboratory wth cultures and sensitivity tests done.

Hope this helps

Answered: Mon, 28 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor